Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Oct 20, 2007, 5:02 AM CDT for 12 counties in Texas. It took effect at Oct 20, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 5:02 AM CDT (10:02 UTC)
- In effect from
- Oct 20, 2007, 1:00 PM CDT
- Expired
- Oct 20, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 201002 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 502 AM CDT SAT OCT 20 2007 TXZ021>024-027>029-033-034-039-201815- /O.UPG.KLUB.FW.A.0006.071020T1800Z-071021T0000Z/ /O.NEW.KLUB.FW.W.0009.071020T1800Z-071021T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- YOAKUM- 502 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE NORTHERN AND WESTERN SOUTH PLAINS...AND THE EXTREME SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS AT THE 20 FOOT LEVEL INCREASING TO 20 TO 25 MPH WITH GUSTS TO 30 MPH...TEMPERATURES CLIMBING INTO THE 80S AND RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR MODERATE TO RAPID FIRE GROWTH AND SPREAD. PRESCRIBED BURNING SHOULD BE DISCOURAGED THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND- DRIVEN WILDFIRES. IN ADDITION...DENSE SMOKE MAY CREATE DANGEROUS TRAVEL CONDITIONS. $$ TXZ035-040-201815- /O.NEW.KLUB.FW.W.0009.071020T1800Z-071021T0000Z/ LUBBOCK-TERRY- 502 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR SOUTHERN PARTS OF THE SOUTH PLAINS FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING. SUSTAINED SOUTHWEST WINDS AT THE 20 FOOT LEVEL INCREASING TO 20 TO 25 MPH WITH GUSTS TO 30 MPH...TEMPERATURES CLIMBING INTO THE 80S AND RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR MODERATE TO RAPID FIRE GROWTH AND SPREAD. PRESCRIBED BURNING SHOULD BE DISCOURAGED THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND- DRIVEN WILDFIRES. IN ADDITION...DENSE SMOKE MAY CREATE DANGEROUS TRAVEL CONDITIONS. $$ 02
1 follow-up statement
000 WWUS84 KLUB 201823 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 123 PM CDT SAT OCT 20 2007 TXZ021>024-027>029-033>035-039-040-210000- /O.CON.KLUB.FW.W.0009.000000T0000Z-071021T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- LUBBOCK-YOAKUM-TERRY- 123 PM CDT SAT OCT 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE NORTHERN AND WESTERN SOUTH PLAINS...AND THE EXTREME SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... SUSTAINED SOUTHWEST WINDS AT THE 20 FOOT LEVEL OF 20 TO 25 MPH WITH GUSTS TO 30 MPH...TEMPERATURES IN THE UPPER 80S TO NEAR 90 WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR MODERATE TO RAPID FIRE GROWTH AND SPREAD. PRESCRIBED BURNING SHOULD BE DISCOURAGED THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT WEATHER CONDITIONS FAVORABLE FOR WILDFIRES ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND- DRIVEN WILDFIRES. IN ADDITION...DENSE SMOKE MAY CREATE DANGEROUS TRAVEL CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:40 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 20, 3:40 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 AM CDT SAT OCT 20 2007 .SHORT TERM... PROGRESSIVE UPPER LEVEL PATTERN WILL BEGIN TO DECELERATE THROUGH THE NEXT 24 HOURS WITH ZONAL FLOW BACKING TO THE SOUTHWEST IN RESPONSE TO DEVELOPING TROUGH OVER THE ROCKIES. SOUTHEAST CO LOW AND TRAILING LEE TROUGH WILL UNDERGO STEADY DEEPENING THROUGHOUT THE DAY WITH ASSOCIATED LOW LEVEL WINDS INCREASING...WARMING AND DRYING. THUS... FIRE WX/FIRE DANGER POTENTIAL REMAINS THE PRIMARY WEATHER CONCERN TODAY AND INHERITED FORECAST HAD THIS COVERED WITH FIRE WX WATCH. UPGRADED TO RED FLAG WARNING...BUT EXPANDED SOUTHERN END TO INCLUDE LUBBOCK AND TERRY COUNTIES. CONTINUED BREEZY AND A LITTLE WARMER TONIGHT WITH SOME COMBINATION OF WARM AIR ADVECTION AND DOWNSLOPE FLOW. LOW TEMPS IN GRIDS MAY BE A LITTLE ON THE COOL SIDE...BUT WILL LET NEXT SHIFT ADJUST ACCORDINGLY. JH. .LONG TERM... NO SIGNIFICANT SURPRISES IN THE 00Z RUNS OF THE VARIOUS MODELS. GFS CONTINUES TO CUT OFF AN UPPER LOW OVER THE CENTRAL PLAINS THEN EVENTUALLY EJECT IT NEWD THURSDAY. WRF-NAM AND SREF ARE PROGRESSIVE WITH THE TROUGH. ECMWF CUTS OFF THE LOW BUT APPEARS SLIGHTLY MORE PROGRESSIVE THAN ITS TWO PREVIOUS RUNS. CONTINUE TO FAVOR TRENDING TOWARD THE GFS. RAMIFICATIONS HERE MAINLY CONCERN THE DEGREE TO WHICH TEMPERATURES WILL WARM THROUGH THE WEEK WITH A MORE PROGRESSIVE SOLUTION FAVORING A QUICKER WARMING TREND. ALSO THE GFS WOULD SUPPORT A LITTLE MORE CLOUD COVER ACROSS THE ERN ZONES THROUGH TUESDAY OR WEDNESDAY. THIS SAID HAVE MADE FEW CHANGES THIS MORNING...AND THOSE THAT WERE MADE RELATIVELY INSIGNIFICANT. FIRST ISSUE IS FRONTAL PASSAGE SUNDAY. GFS IS A FEW HOURS SLOWER THAN THE WRF-NAM LIKELY AT LEAST DUE IN PART TO ITS SLOWER PROGRESSION WITH THE UPPER TROUGH. IT APPEARS THE DYNAMICS WILL FAVOR THE DEVELOPMENT OF A COLD FRONT WITH A PRETTY GOOD DENSITY CURRENT AND SPLIT THE DIFFERENCE BETWEEN IT AND THE NAM. OBVIOUS IMPLICATIONS ON HIGH TEMPERATURES AND THIS IS SEEN IN THE PROGGED HIGHS OF THE MET AND MAV GUIDANCE NUMBERS. PREVIOUS FCST LOOKS GOOD IN THIS REGARD WITH JUST A SLIGHT TWEAK TOWARD A SLOWER SOLUTION. OTHER ISSUE IS LOW TEMPS SUNDAY NIGHT IN THE WAKE OF THE FRONT. GFS KEEPS NORTH WINDS UP DURING THE NIGHT AND MORE CLOUD COVER IN THAN THE WRF-NAM. MET AND FWC NUMBERS ARE MUCH COLDER AS A RESULT. NOT CERTAIN THAT THE WRF-NAM IDEA OF LIGHT NW WINDS AND CLEAR SKIES IS THE WAY TO GO FOR MONDAY MORNING...BUT EVEN IF THE GFS VERIFIES EXACTLY THESE TYPES OF SYSTEMS TEND TO END UP COLDER THAN ONE MIGHT EXPECT. AS A RESULT WILL TRIM LOWS SOME...TRENDING TOWARD THE COLDER NUMBERS BUT NOT GETTING ALL THE WAY THERE. LIGHT FREEZE THEN IS POSSIBLE NORTH AND WEST OF LUBBOCK MONDAY MORNING...AND IF NOT THEN...THEN TUESDAY MORNING WITH CONTINUED COLD ADVECTION THROUGH THE DAY MONDAY AND FEW CLOUDS AND LIGHTER WINDS. A LIGHT FREEZE OCCURRED IN A FEW SPOTS FRIDAY MORNING BUT IT APPEARS NOTHING WIDESPREAD. WILL HIGHLIGHT POSSIBILITY LATER THIS MORNING IN THE HWO. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 87 50 67 31 60 / 0 0 20 10 10 TULIA 89 51 68 32 59 / 0 0 20 20 10 PLAINVIEW 87 51 68 32 60 / 0 0 20 20 10 LEVELLAND 90 52 72 34 61 / 0 0 10 10 10 LUBBOCK 90 54 75 35 61 / 0 0 10 20 10 DENVER CITY 91 54 76 34 63 / 0 0 10 10 10 BROWNFIELD 90 54 75 36 62 / 0 0 10 10 10 CHILDRESS 92 59 77 41 64 / 0 0 20 30 10 SPUR 90 59 80 41 63 / 0 0 10 20 10 ASPERMONT 91 63 85 43 65 / 0 0 10 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033>035-039-040. && 02/07
Hazardous weather outlook, Oct 20, 5:00 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 500 AM CDT SAT OCT 20 2007 TXZ021>044-211000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 500 AM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER DRY AND BREEZY SOUTH TO SOUTHWEST WINDS WILL PRODUCE RED FLAG FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING NORTH AND WEST OF A BROWNFIELD TO LUBBOCK TO SILVERTON LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES...POSSIBLY A HARD FREEZE IN A FEW LOCATIONS...WILL BE POSSIBLE SUNDAY AND MONDAY NIGHTS FOR AREAS NORTH AND WEST OF LUBBOCK. THIS WOULD BE THE FIRST FREEZE FOR MOST OF THIS LOCATION THIS AUTUMN. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND FIRE OFFICIALS SHOULD BE AWARE OF THE POTENTIAL FOR RED FLAG CONDITIONS LATER TODAY AND PLAN ACCORDINGLY.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.